Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
imjstpeachy

Resistance to doxycycline???

I've been on doxycycline since november of last year (so 10 months) and saw sooo much improvement. I had moderate-severe acne before, so the derm put me on doxy, retin-a, and duac. I stopped using retin-a but continue to use doxy and duac.

I really cleared up about a month ago, to the point where i'd have only one or two minor zits on my face at a time. I decided to try and wean myself off the doxy at that point because i had heard about the possibility of resistance. So I started taking it less regularly (every other day, then every two days). Last week, I got a few pimples that were slightly inflamed, but not too large and so I began taking the doxy again every night until today (prob. about 4 days). This morning I washed my face and saw that the 4 zits i had been concerned w/ were pretty much gone. I was about to put duac on one, but i touched the area and could feel a large lump under the skin (not really visible *yet*).

I'm kind of scared right now, because I was just starting to feel really good about myself and how clear my skin was and I don't want to go through this again. I don't think I've ever had a lump like this before. Other than that lump, I'm not aware of my acne getting worse...

Is this the beginning of resistance and breakouts, or is there still hope? Should I cut myself off completely from the doxy now? I'm definitely going to make an appt w/ my derm asap...but any other advice would be greatly appreciated. Anyone else develop a resistance to doxy? if so, what happened?

Thanks!

Share this post


Link to post
Share on other sites

nope youve just bought this break out on yourself its becuase you stopped taking the doxy..... doxy fights the bacterica that causes acne.... you were precribed a certain about to combat the serverity of your acne.... once you start reducing the dose the grade of protection against acne decreases and your state clearly hasnt improved (this normaly takes a few years for mid to serve cases)...

(doxy only prevents acne while your taking the required amount... the only way to stop acne is accutane as a last resort, doxy protects while your body combats the problems)

it will take around 2-6 weeks for the doxy to kick back in

however it is possible to resistance to doxy after prolonged periods of use

if you still go to the derm you will need to mention that you have halfed your dose of doxy with out either your doctors or derms consent

Share this post


Link to post
Share on other sites
nope youve just bought this break out on yourself its becuase you stopped taking the doxy..... doxy fights the bacterica that causes acne.... you were precribed a certain about to combat the serverity of your acne.... once you start reducing the dose the grade of protection against acne decreases and your state clearly hasnt improved (this normaly takes a few years for mid to serve cases)...

(doxy only prevents acne while your taking the required amount... the only way to stop acne is accutane as a last resort, doxy protects while your body combats the problems)

it will take around 2-6 weeks for the doxy to kick back in

however it is possible to resistance to doxy after prolonged periods of use

if you still go to the derm you will need to mention that you have halfed your dose of doxy with out either your doctors or derms consent

honestly i took doxy and like you i cleared up good so i reduced my dosage. but it never really kicked back in for me. i started getting cysts again and more frequent so i went to the derm and got on solodyn and benzaclin. so far it's ehh, but you know i just started so we'll see how it goes. i'm considering accutane but the thought of losing hair is scary!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×